Heavy Snow, Parmer
- When
- January 19, 8:00 AM CST to January 20, 9:00 PM CST
- Where
- Parmer forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
For the second weekend in a row, another major winter storm impacted the South Plains region of west Texas. This storm brought snow accumulations that totaled a foot in portions of the extreme southwestern Texas Panhandle.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
For the second weekend in a row, another major winter storm impacted the South Plains region of west Texas. This storm brought snow accumulations that totaled a foot in portions of the extreme southwestern Texas Panhandle. Heavy snowfalls were common over the northwestern half of the region, while lighter snow accumulations combined with a coating of ice over the southeastern South Plains and the Rolling Plains.|Local officials across the region reported at least eighty-five vehicluar accidents across the region, including a ten car pile-up on Loop 289 in Lubbock. No serious injuries were reported. Approximately 400 residences were estimated to have lost power during an electrical outage caused by ice accumulations from the storm south of Lubbock. Total damages were estimated at $250,000.
A list of reported storm total snow accumulations are as follows: 12 inches at Bovina (Parmer County), 12 inches at Summerfield (Castro County), 11 inches at Friona (Parmer County), 9 inches at Happy (Swisher County), 8 inches at Dimmitt (Castro County), 8 inches at Olton (Lamb County), 8 inches at Springlake (Lamb County), 8 inches at Tulia (Swisher County), 8 inches at Vigo Park (Swisher County), 7 inches at Kress (Swisher County), 6 inches at Levelland (Hockley County), 6 inches at Muleshoe (Bailey County), 6 inches at Plainview (Hale County), 6 inches at Quitaque (Briscoe County), 5 inches at Anton (Hockley County), 5 inches at Lake MacKenzie (Briscoe County), 5 inches at Lakeview (Hall County), 5 inches at Littlefield (Lamb County), 5 inches at Memphis (Hall County), 5 inches at Silverton (Briscoe County), 4 inches at Abernathy (Lubbock County), 4 inches at Childress (Childress County), 4 inches at Lubbock (Lubbock County), 4 inches at Matador (Motley County), 4 inches at Morton (Cochran County), 3 inches at Floydada (Floyd County), 3 inches at Paducah (Cottle County), 2 inches at Brownfield (Terry County), 2 inches at Plains (Yoakum County), 2 inches at Turkey (Hall County), 1 inch at Dickens (Dickens County), 1 inch at Dumont (King County), 1 inch at Post (Garza County), 1 inch at Ralls (Crosby County), and 1 inch at Tahoka (Lynn County).
Additional reports of ice accumulations included: 1 inch at Post (Garza County) and 1/4 inch at Jayton (Kent County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jan 19, 5:54 AM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 554 AM CST FRI JAN 19 2007 .SHORT TERM... FORECAST REMAINS ON TRACK FOR A MAJOR WINTER STORM TO AFFECT THE SOUTH PLAINS WITH HEAVY SNOWFALL LIKELY FOR MUCH OF THE CWA. 6Z GUIDANCE HAD THE UPPER LOW AT H5 ANALYZED JUST SOUTHWEST OF SAN DIEGO. WV IMAGERY SHOWS DEVELOPING BAROCLINIC LEAF STRUCTURE WITH THE WARM CONVEYOR BELT AHEAD OF THE LOW/TROUGH TRANSPORTING A RICH SUBTROPICAL MOISTURE PLUME NORTHEASTWARD INTO NEW MEXICO AND WEST TEXAS. IR IMAGERY HAS SHOWN AN ENHANCEMENT/COOLING TREND TO CLOUD FIELD ACROSS NM. MODEL GUIDANCE IS IN DECENT AGREEMENT DEPICTING THE UPPER LOW MOVING TO A POSITION NEAR THE SRN AZ/NM BORDER BY SAT MORN. THE NAM H5 TRACK REMAINS SLIGHTLY SLOWER THAN THE OTHER MODELS AND IS PREFERRED WITH THIS PATTERN. THE NAM/GFS INDICATE LIFT IN THE I295-300K LAYER SPREADING NORTHWARD FROM THE WESTERN PERMIAN BASIN TODAY. REGIONAL RADARS ARE SHOWING INCREASING ECHO STRENGTH AND COVERAGE ACROSS THE PERMIAN BASIN AND SE NM AND EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING HRS. INITIAL BAND OF PRECIP IS ON THE DOORSTEP OF OUR SRN COUNTIES AT 5 AM CST. THE PRECIP WILL INITIALLY BE LIGHT AS SATURATION PROCEEDS FROM THE MID-LVLS DOWN TO THE SFC. PRECIP TYPE IS A MAJOR CONCERN FOR TODAY. 06Z KMAF SOUNDING SHOWED FAIRLY DEEP WARM NOSE AROUND 800MB. 5 TO 10 DEGREE DEW POINT DEPRESSIONS SHOULD PRODUCE STRONG EVAPORATIVE COOLING THAT SHOULD BEGIN TO EAT AWAY AT THE WARM LAYER. TEMPERATURES ARE FCST TO BE VERY CLOSE TO FREEZING FROM AROUND THE 700MB LEVEL TO THE SFC IN MOST LOCATIONS FOR MOST OF THE DAY AND CONTINUING TONIGHT. ADDITIONALLY...FCST PROFILES FROM THE NAM CONTINUE TO BE SLIGHTLY WARMER THAN THOSE OF THE GFS...AND INDICATE WIDER COVERAGE OF SLEET AND FREEZING RAIN FROM THE SRN SPLNS THROUGH THE ROLLING PLAINS. THIS WILL HAVE IMPLICATIONS FOR THE FCST OF SNOW AND ICE ACCUMULATIONS. THE 6Z NAM RUN CONFINES SIGNIFICANT SNOWFALL ACCUMULATION TO THE SW PANHANDLE AND FAR WEST SPLNS AND IS LIKELY INCORRECT. OUR PREVIOUS FCSTS HAVE INDICATED THE SNOW/SLEET BOUNDARY TO BE ROUGHLY FROM A BROWNFIELD TO LUBBOCK TO SILVERTON LINE...AND THIS STILL APPEARS TO BE VALID. NORTH AND WEST OF THIS LINE SHOULD SEE THE HEAVIEST SNOWFALL. HAVE ADJUSTED QPF AND SNOWFALL TOTALS DOWN THROUGH THE DAYLIGHT HRS. STILL EXPECT FROM 1 TO 4 INCHES BEFORE 6PM WITH LESSER AMOUNTS FARTHER EAST AND SOUTH. PRECIP SHOULD THEN CONTINUE TO EXPAND AND INTENSIFY TONIGHT AS LIFT INCREASES. FCST X-SECTIONS SHOW THE DOMINANT PRECIP TYPE TONIGHT SHOULD BE SNOW WITH MODERATE LIFT AND DEEP-LAYER SATURATION IN THE DENDRITIC GROWTH LAYER. SLEET MAY MIX IN AT TIMES ON THE CAPROCK AND HAVE ADDED AN AREA OF FRZG RAIN ACROSS THE SRN ROLLING PLAINS IN THE GRIDS AND DEPENDING ON THE ACTUAL TEMPS THEY COULD SEE SIGNIFICANT ICE ACCUMULATIONS. SOME PERIODS OF HEAVY SNOWFALL WILL BE POSSIBLE MAINLY NEAR THE NM BORDER BY EARLY SAT MORNING. INHERITED TYPE AND CONFIGURATION WARNINGS ALSO LOOK GOOD. SFC WINDS ARE EXPECTED TO REMAIN EASTERLY AND FAIRLY LIGHT THROUGH THE PERIOD WITH LITTLE DIURNAL TEMPERATURE RANGE. .LONG TERM... WINTER STORM CONDITIONS WILL BE ONGOING ACROSS THE FA SATURDAY MORNING. IN FACT...THE HIGHEST SNOW PROBABILITIES/RATES APPEAR TO OCCUR DURING THE 06Z TO 21Z SAT TIMEFRAME. HIGH CONFIDENCE REMAINS IN A MAJOR WINTER WEATHER EVENT OVER THE SOUTH PLAINS REGION. MINOR DIFFERENCES IN MODEL SOLUTIONS REMAIN. THE GFS CONTINUES TO BE THE MOST PERSISTENT/AGGRESSIVE WITH HIGH-END STORM CONDITIONS. THE WRF/ NMM HAS DISPLAYED FLUCTUATIONS IN PRECIP/THERMAL PROFILES...WITH A BRIEF TREND TOWARD THE GFS OVERNIGHT. A GFS WEIGHTED COMPOSITE OF BOTH SOLUTIONS IS CURRENTLY PREFERRED GIVEN OBSERVATIONS...AND NATIONAL HPC/WWD GUIDANCE SUPPORTS THIS WITH HIGH PROBABILITIES OF SIGNIFICANT ACCUMULATIONS. INCREASINGLY DIFFLUENT MID LEVEL FLOW WILL SPREAD EAST OVER THE PLAINS OF EASTERN NEW MEXICO AS THE UPPER LOW BEGINS TO QUICKLY EJECT OVER THE SOUTHERN PORTIONS OF THAT STATE SATURDAY. IN ADVANCE OF THIS FORCING...A STRONG WAA RESPONSE IS NOTED WITH ISENTROPIC UPGLIDE MAXIMIZED WITHIN THE 290 TO 300K LAYER. FORECAST SOUNDINGS DIFFER BY SOLUTION...BUT GENERALLY FEATURE HEAVY SNOW PROFILES OVER THE WEST/NORTH FA...WITH PERIODS OF SLEET/FREEZING RAIN OVER THE SOUTHEASTERN ZONES WHERE WAA RESULTS IN A LARGE ISOTHERMAL LAYER BETWEEN 0 AND 3 DEGREES C CENTERED ON THE 700MB LEVEL. AN ABNORMALLY DEFINED FETCH OF SUBTROPICAL MOISTURE CONTINUES TO STREAM NORTHWARD IN ADVANCE OF THE UPPER LOW. THIS YIELDS VERY DEEP/MOIST PROFILES WITH A POTENTIAL FOR HIGHLY EFFICIENT PRECIP PRODUCTION. ALTHOUGH P-TYPE FORECAST IS VERY COMPLEX...RATES SHOULD BE VERY HIGH. WILL MAINTAIN THE PREVIOUSLY FORECASTED ST ACCUMULATIONS OF 6 TO 12+ INCHES IN THE HEAVY SNOW WARNING AREA. WILL ADJUST WEATHER GRIDS TO ACCOUNT FOR AN INCREASED LIKELIHOOD OF FREEZING RAIN/ICE OVER THE SOUTHERN ROLLING PLAINS. THE THREAT FOR ADDITIONAL ACCUMULATING WINTRY PRECIP WILL DIMINISH LATE BY EARLY SATURDAY EVENING AS DOWNGLIDE AND ASSOCIATED DRY SLOT SPREADS EAST OVER THE REGION. EXPECT BREEZY SOUTHWESTERLY WINDS IN THE WAKE OF THE PASSING TROUGH SATURDAY NIGHT/EARLY SUNDAY. A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA LATE SUNDAY...JUST AS THE NEXT UPPER TROUGH DIGS INTO THE DESERT SOUTHWEST. THIS SYSTEM IS PROGGED TO EJECT EASTWARD OVER THE U.S./MEXICO BORDER REGION AND TRANS PECOS MONDAY AND TUESDAY. ANOTHER THREAT OF ACCUMULATING SNOWFALL WILL RESULT OVER PARTS OF THE WESTERN/SOUTHERN SOUTH PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 28 19 30 21 31 / 90 100 100 40 10 TULIA 29 20 28 20 31 / 80 100 100 50 10 PLAINVIEW 29 21 28 22 32 / 90 100 100 40 10 LEVELLAND 29 22 29 23 33 / 90 100 100 20 10 LUBBOCK 29 23 30 23 34 / 90 100 100 30 10 BROWNFIELD 29 22 30 24 34 / 100 100 100 20 10 CHILDRESS 33 25 31 24 34 / 70 90 100 50 10 SPUR 31 23 32 25 35 / 80 100 100 40 10 ASPERMONT 33 25 32 26 36 / 80 100 90 30 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 6 PM CST SATURDAY FOR THE FOLLOWING ZONES: TXZ025-026-031-032-036>038-041>044. HEAVY SNOW WARNING UNTIL 6 PM CST SATURDAY FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039-040. && 33/20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 618 AM CST FRI JAN 19 2007 TXZ021>044-201230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 618 AM CST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT A POTENTIALLY DANGEROUS WINTER STORM WILL BEGIN TO IMPACT THE SOUTH PLAINS REGION TODAY. SNOW...POSSIBLY MIXED WITH SLEET AND PERIODS OF FREEZING RAIN...WILL OVERSPREAD THE REGION THROUGH THE DAY. THE THREAT FOR HEAVY SNOW WITH SIGNIFICANT ACCUMULATIONS WILL INCREASE TONIGHT. A HEAVY SNOW WARNING IS IN EFFECT FOR AREAS ON THE CAPROCK...A WINTER STORM WARNING IS IN EFFECT OVER THE ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MAJOR WINTER STORM CONDITIONS WILL PERSIST THROUGH SATURDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED OVER THE WESTERN AND NORTHERN OUTLOOK AREA...WITH ISOLATED STORM TOTALS IN EXCESS OF ONE FOOT POSSIBLE. SIGNIFICANT SNOW...SLEET...AND ICE ACCUMULATIONS ARE POSSIBLE OVER THE EASTERN AND SOUTHERN PARTS OF THE OUTLOOK AREA. HEAVY SNOW AND WINTER STORM WARNINGS ARE IN EFFECT. ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE REGION MONDAY INTO TUESDAY WITH THE THREAT FOR ADDITIONAL ACCUMULATING SNOWFALL. .SPOTTER INFORMATION STATEMENT... PREPARATIONS FOR A MAJOR WINTER STORM SHOULD BE COMPLETED. EMERGENCY OFFICIALS AND LAW ENFORCEMENT AGENCIES ARE URGED TO RELAY REPORTS OF WINTRY PRECIPITATION AND ITS IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK TEXAS.
The national radar mosaic for the moment the first event began.
12 heavy snow, 9 winter weather, 2 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13394, 13395, 13396, 13397, 13398, 13399, 13400, 13401, 13402, 13403, 13404, 13405, 13407, 13408, 13409, 13410, 13411, 13412, 13413, 13414, 13416, 13740, 13741.